Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jul 13, 2021, 4:12 PM EDT for Onondaga County, New York. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 13, 2021, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Binghamton, NY
County Onondaga County, NY
The radar
The Ft Drum radar (KTYX), 77 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296
WWUS81 KBGM 132012
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
412 PM EDT Tue Jul 13 2021
NYZ018-132045-
Onondaga-
412 PM EDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ONONDAGA COUNTY...
At 412 PM EDT, a strong thunderstorm was located over Marcellus, or
10 miles west of Syracuse, moving northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Syracuse, Clay, Cicero, Van Buren, Baldwinsville, North Syracuse,
Solvay, Skaneateles, Liverpool and Marcellus.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central New York.
LAT...LON 4322 7608 4320 7608 4320 7605 4319 7602
4290 7631 4296 7646 4323 7637 4323 7630
4320 7628 4321 7626 4324 7627 4320 7622
4322 7620 4325 7620
TIME...MOT...LOC 2012Z 204DEG 30KT 4299 7635
$$
BJGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 13, 4:07 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 13, 4:07 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
407 PM EDT Tue Jul 13 2021
.SYNOPSIS...
Warm and humid conditions are expected today through Wednesday with
multiple chances of showers and thunderstorms. Some storms could be
strong, with the main threat being gusty winds. Localized flash
flooding will be possible with these repeating batches of rain.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Isolated thunderstorms have begun to fire up west of I-81
moving to the NNE. CAPE values between 2000-2500 j/kg and
effective bulk shear values between 40 and 50kts are driving the
development of these storms. Mid- level lapse rates are
pointing to a slight mid-level cap, hindering development of
some of these storms. During the early evening hours, a low
level jet around 850mb will begin to strengthen as a shortwave
trough moves into the eastern Great Lakes region. CAMs are
pointing to a better organized convective system developing and
moving across our area from west to east. Heavy rain and strong
winds are the main threats, but the possibility of a tornado
cannot be ruled out over our northern counties as 0-1 km
helicity and bulk shear values look to increase as the shortwave
trough approaches the region. Convection is expected to be over
after a little after midnight. The moist atmosphere will bring
a chance for morning fog along our river valleys and low laying
areas.
A Severe Thunderstorm Watch has been issued for
the our area minus the Catskills and Poconos. Heavy rain and
strong winds as the main threats. A Flash Flood Watch has also
been issued for the Twin Tiers and Wyoming Valley until midnight.
This area has been hard hit the last few days with heavy rain
and another heavy downpour could cause more flooding issues in
these sensitive areas.
Wednesday will be another active day for thunderstorms. The
shortwave trough will continue to move eastward, pushing a
boundary through our area beginning in the early afternoon.
CAMs are pointing to convection initiating along this boundary
in a SW to NE line, as bulk shear vectors will be aligned along
the boundary. CAPE values will be about 1500-2000 j/kg so there
will be a good chance for strong storms to develop. Flooding is
a concern again, considering all the rain the region has
received over the last several days. The rainfall accumulations
received on Tuesday evening will help determine flooding
threats for Wednesday evening. Highs during the day are expected
to be in the low to mid 80s. The boundary passing through the
region will help keep temperatures down.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
315 PM Update...
Trends continue to suggest that weak high
pressure with drier air will work into the area during Wednesday
night and Thursday. It will remain warm, but moisture values
will drop into more comfortable levels and much of the guidance
indicates we will salvage one day this week without rain in the
area.
Meanwhile, a low amplitude trough and attendant cold front will be
moving slowly across the Great Lakes, with increasing moisture
expected ahead of its arrival on Friday. Shower and thunderstorm
chances look to ramp up again Friday through Saturday as the front
and trough slow down on their transit through the northeast.
Depending on the exact timing of upper level features and diurnal
trends in instability, a few stronger thunderstorms will be possible
Friday and Friday evening as sufficient shear and instability are
present in model solutions.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
315 PM Update...
The long term forecast mostly hinges on the future of the
trough and cold front passing through the area during this
period. The latest model trends suggest a broadening of the
approaching trof and therefore some slowing to the approach of
the surface front. There's still significant spread in the
models, but most seem to support stalling out the trough to our
west on Saturday...and inching into CNY by Sunday. A complete
frontal passage now looks to be slowed until Monday. This would
delay any return to drier conditions until early next
week...thus shower and thunderstorm chances will last right
through the weekend. High moisture content could again spell
trouble with heavy rain and potential localized flooding.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Active weather this afternoon as isolated convection has begun
to occur across the area. Confidence in afternoon convection
across the northern area is high enough to mention it in the
TAFs for SYR/RME with MVFR conditions forecast. Afternoon
convection at the other terminals is isolated and confidence was
not high enough to mention it in the TAFs. Another round of
convection is forecast to come through out area beginning in the
evening hours, with thunderstorm potential better across the
southern terminals and MVFR conditions forecast. After the
storms pass late this evening, there will be a chance for patchy
valley fog, especially at AVP and ELM with IFR restrictions.
VFR conditions are expected Wednesday morning ahead of another
round of convection starting in the early afternoon.
Outlook...
Tuesday night through Wednesday...Busy pattern continues with
multiple waves of showers/thunderstorms and restrictions.
Wednesday night through Friday morning...Mainly VFR, but valley
fog probable for late nights-early mornings, mainly at KELM.
Friday afternoon through Sunday...Chance of showers and
thunderstorms with associated restrictions.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until midnight EDT tonight for PAZ038-039-
043-044-047.
NY...Flash Flood Watch until midnight EDT tonight for NYZ022-024-
055-056.
&&
SYNOPSIS...BTL
NEAR TERM...BTL/JTC
SHORT TERM...JAB/MPH
LONG TERM...JAB/MPH
AVIATION...JTCHazardous weather outlook, Jul 13, 1:43 PM EDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 143 PM EDT Tue Jul 13 2021 NYZ009-015>018-023-025-036-037-044-045-141745- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Schuyler- Tompkins-Madison-Southern Oneida-Cortland-Chenango- 143 PM EDT Tue Jul 13 2021 ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ046-057-062-PAZ040-048-072-141745- Otsego-Delaware-Sullivan-Northern Wayne-Pike-Southern Wayne- 143 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered thunderstorms may occur later this afternoon and tonight. Some storms may produce brief heavy downpours and poor drainage flooding, but widespread hazardous weather is not expected in the Western Catskills or Northern Poconos. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ022-024-055-056-PAZ038-039-043-044-047-141745- Steuben-Chemung-Tioga-Broome-Bradford-Susquehanna-Wyoming-Lackawanna- Luzerne- 143 PM EDT Tue Jul 13 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 13, 11:54 AM EDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1154 AM EDT Tue Jul 13 2021
NYZ009-018-036-037-131645-
Onondaga-Southern Oneida-Madison-Northern Oneida-
1154 AM EDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ONEIDA...
NORTHWESTERN MADISON AND EAST CENTRAL ONONDAGA COUNTIES...
At 1153 AM EDT, a strong thunderstorm was located over Kirkville, or
11 miles east of Syracuse, moving northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rome, De Witt, Oneida, Verona, Vienna, Chittenango, Canastota,
Fayetteville and Minoa.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4331 7571 4313 7551 4301 7606 4307 7613
4318 7595 4318 7594 4316 7592 4315 7589
4322 7588
TIME...MOT...LOC 1553Z 242DEG 22KT 4310 7593
JABSpecial weather statement, Jul 13, 2:26 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Binghamton NY
226 PM EDT Tue Jul 13 2021
NYZ018-036-131915-
Onondaga-Madison-
226 PM EDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON AND
SOUTHEASTERN ONONDAGA COUNTIES...
At 225 PM EDT, a strong thunderstorm was located over Fabius, or 15
miles southeast of Syracuse, moving northeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pompey, Chittenango, Manlius, Cazenovia, Nelson, Fabius, Watervale,
Apulia, Oran and Chittenango Falls State Park.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4292 7568 4278 7597 4278 7606 4281 7611
4307 7594
TIME...MOT...LOC 1825Z 217DEG 15KT 4284 7600
BJGSpecial weather statement, Jul 13, 3:18 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Binghamton NY
318 PM EDT Tue Jul 13 2021
NYZ023>025-131945-
Chemung-Schuyler-Tompkins-
318 PM EDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCHUYLER...NORTHEASTERN
CHEMUNG AND SOUTHWESTERN TOMPKINS COUNTIES...
At 317 PM EDT, a strong thunderstorm was located near Horseheads
North, or 7 miles south of Odessa, moving north at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Ithaca, Horseheads, Newfield, Cayuga Heights, Enfield, Erin,
Catharine, Montour Falls, Odessa and Cayuta.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4254 7679 4255 7676 4255 7675 4245 7643
4214 7670 4219 7686
TIME...MOT...LOC 1917Z 200DEG 26KT 4223 7677
BJGSpecial weather statement, Jul 13, 3:45 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Binghamton NY
345 PM EDT Tue Jul 13 2021
NYZ022>024-132015-
Steuben-Chemung-Schuyler-
345 PM EDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHUYLER...NORTHWESTERN
CHEMUNG AND EASTERN STEUBEN COUNTIES...
At 345 PM EDT, a strong thunderstorm was located near Hornby, or 7
miles northeast of Corning, moving northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Watkins Glen, Montour Falls, Hornby, Odessa, Burdett, Millport,
Reading Center, Wedgewood, Bennettsburg and Watkins Glen
International.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4249 7701 4248 7699 4246 7698 4246 7691
4247 7689 4247 7687 4242 7669 4240 7669
4216 7698 4219 7707
TIME...MOT...LOC 1945Z 203DEG 30KT 4224 7699
BJGSpecial weather statement, Jul 13, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
412 PM EDT Tue Jul 13 2021
NYZ018-132045-
Onondaga-
412 PM EDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ONONDAGA COUNTY...
At 412 PM EDT, a strong thunderstorm was located over Marcellus, or
10 miles west of Syracuse, moving northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Syracuse, Clay, Cicero, Van Buren, Baldwinsville, North Syracuse,
Solvay, Skaneateles, Liverpool and Marcellus.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central New York.
LAT...LON 4322 7608 4320 7608 4320 7605 4319 7602
4290 7631 4296 7646 4323 7637 4323 7630
4320 7628 4321 7626 4324 7627 4320 7622
4322 7620 4325 7620
TIME...MOT...LOC 2012Z 204DEG 30KT 4299 7635
BJGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:29 PM EDT | Flash Flood Warning | BGM | Broome, Delaware, Sullivan | 2 hr |
| Jul 13, 12:54 AM EDT | Areal Flood Advisory | BGM | Sullivan | 2 hr |
| Jul 13, 11:54 AM EDT | Special Weather Statement | BGM | Madison | 51 min |
| Jul 13, 12:23 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 52 min |
| Jul 13, 12:48 PM EDT | Flash Flood Watch | BGM | Broome, Chemung, Steuben, Tioga | 11 hr |
| Jul 13, 2:26 PM EDT | Special Weather Statement | BGM | Madison | 49 min |
| Jul 13, 3:18 PM EDT | Special Weather Statement | BGM | Tompkins | 27 min |
| Jul 13, 3:28 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Tompkins | 32 min |
| Jul 13, 3:45 PM EDT | Special Weather Statement | BGM | Schuyler | 30 min |
| Jul 13, 4:06 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Tompkins, Yates | 24 min |
| Jul 13, 4:18 PM EDT | Special Weather Statement | BGM | Madison | 27 min |
| Jul 13, 4:31 PM EDT | Special Weather Statement | BGM | Seneca | 29 min |
| Jul 13, 4:44 PM EDT | Special Weather Statement | BGM | Chenango | 31 min |
| Jul 13, 4:58 PM EDT | Special Weather Statement | BGM | Madison | 47 min |
| Jul 13, 4:59 PM EDT | Areal Flood Advisory | BGM | Chenango | 74 min |
| Jul 13, 5:03 PM EDT | Special Weather Statement | BGM | Cayuga | 12 min |
| Jul 13, 5:30 PM EDT | Special Weather Statement | BGM | Oneida | 30 min |
| Jul 13, 5:43 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 17 min |
| Jul 13, 7:42 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 48 min |
| Jul 12, 8:17 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 43 min |
| Jul 12, 8:33 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
| Jul 12, 8:59 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 46 min |
| Jul 12, 9:43 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 47 min |
| Jul 12, 9:54 PM EDT | Flash Flood Warning | BGM | Bradford | 2 hr |
| Jul 12, 10:09 PM EDT | Flash Flood Warning | BGM | Susquehanna, Wyoming | 3 hr |
| Jul 12, 10:28 PM EDT | Special Weather Statement | BGM | Wyoming | 32 min |
| Jul 12, 10:35 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wyoming | 40 min |
| Jul 12, 10:59 PM EDT | Areal Flood Advisory | BGM | Wayne | 2 hr |
| Jul 12, 11:09 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Pike, Susquehanna, Wayne | 51 min |
| Jul 12, 11:17 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Susquehanna | 118 min |
| Jul 12, 11:38 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Susquehanna, Wayne | 112 min |
| Jul 12, 11:46 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
| Jul 12, 11:58 PM EDT | Special Weather Statement | BGM | Lackawanna, Wayne | 47 min |
| Jul 13, 12:25 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne | 2 hr |
| Jul 13, 1:33 AM EDT | Areal Flood Advisory | BGM | Lackawanna | 81 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.